I've been looking at this site for years, so it's high time I posted something. I've had moderate but extremely persistant acne since the beginning of high school. I've been seeing dermatologists since graduation, and I am now a junior in college. Like mostly everyone else, I've tried everything: BP, antibiotics, BCPs, natural/herb things, dairy-free diet, all 3 types of differin, ziana, and now finally Accutane. I've been on it for 2 months, and I think I might be finally clearing up a little. The side effects are easy to deal with. I have dry lips, of course, some eczuma on the back of my hands, no more oily hair (yay! I used to be uncomfortable if I went more than a day without a shower), and a few sporadic but mild headaches and backaches. My problem is that after 1 month on 40 mg/day at 116 lbs, my liver enzymes were elevated! They were supposed to be 40 or under, but mine was 65. They cut my dosage in half for the second month, but I'm still freaking out that I won't be able to continue with it. I didn't drink alcohol, caffiene, protein shakes, nothing that would mess it up. I even sat on my butt for the week before the test because I didn't want to increase them by exercising. I had a cold last time, so could that have messed them up? I'm healthy now and I have another test on friday. Please let me know if anything like that has happened to you, and more importantly, did your levels go back down? I really want to continue with this medication!
Oh, and disclaimer: yes, I do know why it is important to go off the medication if it's too harsh on my liver. Some people get the impression that I think my face is more important than my health. Rest assured that I didn't go on Accutane lightly- that's why I tried so many other options before I chose it!
Edited by KayPhAs14, 16 January 2013 - 09:33 PM.